MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Model Number C2PIVL3512
Medical Device Problem Codes Deflation Problem (1149); Off-Label Use (1494); Difficult to Remove (1528); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Reduced Blood Flow (4598)
Date of Event 03/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Sixty pulses were delivered.
 
Additional Manufacturer Narrative
The following sections were updated per additional information received 30mar2026: a2: age at the time of the event initially entered as 20 years old should be corrected to "unknown".A3a: sex is male.B5: added new information received on 30mar2026.B7: added medical history.D10: added concomitant medical products and therapy dates.
 
Event or Problem Description
It was reported that a shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used during a procedure to treat a lesion in the proximal left anterior descending (lad) artery under an expanded stent.The physician was aware of the off-label use as the shockwave c2+ ivl catheter is indicated for lithotripsy-enabled, low-pressure balloon dilatation of severely calcified, stenotic de novo coronary arteries prior to stenting.During the procedure, the balloon ruptured, which was indicated by blood in the inflator.Following the balloon rupture, the distal portion of the balloon deflated while the proximal portion remained inflated and occlusive.There was no flow around the proximal end of the stent.The physician was unable to pull out the balloon because the balloon was inflated.The physician eventually deflated the balloon by applying negative pulls several times and was able to remove it without patient harm.A second ivl balloon was then used to complete the procedure without incident.The physician was aware the use of the device was off-label, although he felt it was necessary because of the calcium burden behind the stent.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.Per the reported information, the device was used off label as there was a stent present and the c2+ device is only indicated for use in de novo coronary arteries prior to stenting.The presence of the stent could have contributed to the balloon rupture.However, the balloon rupture cannot be confirmed without a review of the returned device.It was reported that the c2+ coronary ivl catheter was used to treat a lesion in the coronary artery under an expanded stent which is off-label per the device instructions for use.The instructions for use state "shockwave intravascular lithotripsy (ivl) system with the shockwave c2+ coronary ivl catheter is indicated for lithotripsy-enabled, low-pressure balloon dilatation of severely calcified, stenotic de novo coronary arteries prior to stenting." shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key24783751
Report Number3015053858-2026-00035
Device Sequence Number9935523
Product Code QMG
UDI-Device Identifier00195451000027
UDI-Public(01)00195451000027(17)271231(10)01A251215B
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2PIVL3512
Device Catalogue NumberC2PIVL3512
Device Lot Number01A251215B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by Manufacturer03/30/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FR SHEATH RIGHT RADIAL - UNKNOWN MANUFACTURER.; FIELDER XT 014 WIRE - ASAHI INTECC.; UNKNOWN.
Outcome Attributed to Adverse Event Other;
Patient Age20 YR
Patient SexMale